Efficient egalitarian equivalent allocations over a single good
This paper studies efficient and egalitarian allocations over a single heterogeneous and infinitely divisible good. We prove the existence of such allocations using only measure-theoretic arguments. Under the additional assumption of complete information, we identify a sufficient condition on agents' preferences that makes it possible to apply the Pazner-Schmeidler rule for uniquely selecting an efficient egalitarian equivalent allocation. Finally, we exhibit a simple procedure that implements the Pazner-Schmeidler selection in a subgame-perfect equilibrium.
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 40 (2009)
Issue (Month): 1 (July)
|Contact details of provider:|| Web page: http://www.springer.com|
|Order Information:||Web: http://www.springer.com/economics/economic+theory/journal/199/PS2|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Akin, Ethan, 1995. "Vilfredo Pareto cuts the cake," Journal of Mathematical Economics, Elsevier, vol. 24(1), pages 23-44.
- Crawford, Vincent P, 1979. "A Procedure for Generating Pareto-Efficient Egalitarian-Equivalent Allocations," Econometrica, Econometric Society, vol. 47(1), pages 49-60, January.
- Thomson, William, 2005.
Games and Economic Behavior,
Elsevier, vol. 52(1), pages 186-200, July.
- Chambers, Christopher P., 2005. "Allocation rules for land division," Journal of Economic Theory, Elsevier, vol. 121(2), pages 236-258, April.
- Berliant, Marcus & Dunz, Karl, 2004.
"A foundation of location theory: existence of equilibrium, the welfare theorems, and core,"
Journal of Mathematical Economics,
Elsevier, vol. 40(5), pages 593-618, August.
- Berliant, M.C. & Dunz, K., 1991. "A Foundation of Location Theory : Exstence of Equilibrium, the Welfare Theorems and Core," RCER Working Papers 298, University of Rochester - Center for Economic Research (RCER).
- Demange, Gabrielle, 1984. "Implementing Efficient Egalitarian Equivalent Allocations," Econometrica, Econometric Society, vol. 52(5), pages 1167-77, September.
- Sprumont, Yves & Zhou, Lin, 1999. "Pazner-Schmeidler rules in large societies," Journal of Mathematical Economics, Elsevier, vol. 31(3), pages 321-339, April.
- Elisha A. Pazner & David Schmeidler, 1978.
"Egalitarian Equivalent Allocations: A New Concept of Economic Equity,"
The Quarterly Journal of Economics,
Oxford University Press, vol. 92(4), pages 671-687.
- Elisha A. Pazner & David Schmeidler, 1975. "Egalitarian Equivalent Allocations: A New Concept of Economic Equity," Discussion Papers 174, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Fabio Maccheroni & Fabio Maccheroni & Massimo Marinacci & Massimo Marinacci, 2003.
"How to cut a pizza fairly: Fair division with decreasing marginal evaluations,"
Social Choice and Welfare,
Springer;The Society for Social Choice and Welfare, vol. 20(3), pages 457-465, 06.
- Massimo Marinacci & Fabio Maccheroni, 2002. "How to cut a pizza fairly: fair division with descreasing marginal evaluations," ICER Working Papers - Applied Mathematics Series 23-2002, ICER - International Centre for Economic Research.
- Berliant, Marcus & Thomson, William & Dunz, Karl, 1992. "On the fair division of a heterogeneous commodity," Journal of Mathematical Economics, Elsevier, vol. 21(3), pages 201-216.
- Miceli, Thomas J & Sirmans, C F, 2000. "Partition of Real Estate; or, Breaking Up Is (Not) Hard to Do," The Journal of Legal Studies, University of Chicago Press, vol. 29(2), pages 783-96, June.
- Weller, Dietrich, 1985. "Fair division of a measurable space," Journal of Mathematical Economics, Elsevier, vol. 14(1), pages 5-17, February.
When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:40:y:2009:i:1:p:27-45. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Rebekah McClure)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.